Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 265, NWS Atlanta, GA

July 24, 2022Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 24, 2022, 4:47 PM EDT for Wilcox County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2022, 4:47 PM EDT (20:47 UTC)
Expired
Jul 24, 2022, 5:30 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1162 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

253 
WUUS52 KFFC 242047
SVRFFC
GAC315-242130-
/O.NEW.KFFC.SV.W.0265.220724T2047Z-220724T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
447 PM EDT Sun Jul 24 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Western Wilcox County in central Georgia...

* Until 530 PM EDT.

* At 447 PM EDT, a severe thunderstorm was located near Rochelle, or
  8 miles west of Abbeville, moving southwest at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Rochelle, Pitts, Double Run, Owensboro, Pope City and Seville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3185 8361 3200 8361 3208 8348 3200 8333
      3185 8341
TIME...MOT...LOC 2047Z 037DEG 10KT 3200 8345 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:50 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 24, 3:50 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
350 PM EDT Sun Jul 24 2022

.SHORT TERM /Tonight through Monday Night/...
Current radar loop shows scattered showers and thunderstorms popping
up across North and Central GA this afternoon. The Bermuda
surface ridge combined with the E-W oriented upper ridge axis
extending from eastern TX to SC is doing a decent job of keeping
these storms from becoming to strong. Still just expecting general
thunder today and monday especially since the upper ridge is
expected to strengthen through Monday night/Tuesday morning. This
surface and upper ridge is also expected to keep the developing
frontal boundary that is expected to move south out of the great
lake states Monday north of the state through the short term. N GA
will see some increased deep layer moisture but the best
dynamics, instabilities, and moisture stay north of the TN/NC/GA
borders.

Temps Tonight and Monday night will dip down into the lower 70s
with some mid to upper 60s in the NE GA mountains. High temps
Monday again expected to get up into the upper 80s to lower 90s.

01

.LONG TERM /Tuesday through Sunday/...
Starting off the long-term period, the forecast area is in a zone
between a 500 mb ridge centered over the Louisiana/Texas border and
the Bermuda high over the Atlantic. This along with the deep
moisture axis over northern GA will give us the continued chance of
afternoon showers and thunderstorms each afternoon through much
of the period. Due to this PoPs are increased in the north through
much of the afternoon hours during the period. Gulf moisture will
account for the higher PoPs in the southern part of our region.

Model guidance has a front trying to dip into the northern portions
of our area in the later part of the period into the weekend, which
will continue to give us increased PoPs in our northern areas
throughout next weekend. Temperatures through the period will creep
into the mid 90s before the front dips down into the northern part
of our area and lowers temps a bit into the 80s. Isolated areas
are showing apparent temps bordering on the 105 heat advisory
criteria Friday which may prompt a heat advisory, but time will
tell.

Hernandez

&&

.AVIATION...
18Z Update...
Mainly VFR conditions expected through the forecast. Will see some
MVFR ceilings and VSBYs with the afternoon convective activity
today and Monday. Greatest chance of any storms affecting the TAF
sites will be between 19z-23z each afternoon. Winds will stay out
of the W-SW with speeds in the 5-10kt range. Will see some higher
gust in and around the afternoon storms.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  91  72  90 /  20  50  30  40
Atlanta         73  90  74  90 /  20  50  30  40
Blairsville     68  85  67  83 /  20  60  40  60
Cartersville    73  90  72  89 /  20  50  30  40
Columbus        73  91  74  93 /  20  40  20  30
Gainesville     73  89  72  87 /  20  50  30  50
Macon           73  92  74  94 /  30  40  20  30
Rome            73  92  73  92 /  20  50  30  40
Peachtree City  71  90  72  90 /  20  50  30  30
Vidalia         72  91  74  93 /  40  40  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Hernandez
AVIATION...01
Hazardous weather outlook, Jul 24, 11:22 AM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1122 AM EDT Sun Jul 24 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1122 AM EDT Sun Jul 24 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across much of north and
central Georgia this afternoon and evening. Some storms could
become strong, capable of producing gusty winds, frequent
lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered thunderstorms are possible each afternoon and evening
across much of the forecast area through next week. Some storms
each day could become strong, capable of producing gusty winds,
frequent lightning, and locally heavy rainfall. No widespread
severe threat is anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 24, 2:35 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
235 PM EDT Sun Jul 24 2022

GAZ002-004-241900-
Whitfield GA-Walker GA-
235 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of southwestern
Whitfield and east central Walker Counties through 300 PM EDT...

At 234 PM EDT, a strong thunderstorm was over Mill Creek, or near
Dalton. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dalton, Rocky Face and Mill Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3480 8493 3471 8494 3468 8493 3468 8494
      3467 8494 3466 8501 3471 8522 3478 8518
      3477 8515 3482 8513 3481 8511 3482 8511
      3482 8503
TIME...MOT...LOC 1834Z 013DEG 1KT 3476 8506

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 24, 3:29 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
329 PM EDT Sun Jul 24 2022

GAZ105-106-242000-
Crisp GA-Dooly GA-
329 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of southeastern Dooly
and northeastern Crisp Counties through 400 PM EDT...

At 329 PM EDT, a strong thunderstorm was near Vienna. This storm was
nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cordele, Vienna, Pinehurst, Tremont and Richwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3214 8386 3223 8371 3209 8361 3201 8361
      3197 8376
TIME...MOT...LOC 1929Z 242DEG 1KT 3209 8374

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 24, 3:48 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT Sun Jul 24 2022

GAZ080-091-092-242015-
Schley GA-Taylor GA-Marion GA-
348 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of northeastern Marion,
north central Schley and southwestern Taylor Counties through 415 PM
EDT...

At 347 PM EDT, a strong thunderstorm was near Charing, or near
Butler. This storm was nearly stationary.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Butler, Rupert, Charing and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3250 8450 3261 8433 3249 8416 3240 8422
      3240 8425 3239 8425 3234 8426 3233 8426
TIME...MOT...LOC 1947Z 040DEG 1KT 3250 8431

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 24, 4:42 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Sun Jul 24 2022

GAZ108-242115-
Wilcox GA-
442 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of western Wilcox
County through 515 PM EDT...

At 442 PM EDT, a strong thunderstorm was near Rochelle, or 8 miles
west of Abbeville, moving southwest at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Abbeville, Rochelle, Pitts, Double Run, Antioch Church, Owensboro,
Pope City and Seville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3185 8358 3187 8361 3200 8361 3211 8347
      3201 8330 3185 8340
TIME...MOT...LOC 2042Z 037DEG 11KT 3201 8345

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:35 PM EDTSpecial Weather StatementFFCWhitfield25 min
Jul 24, 3:29 PM EDTSpecial Weather StatementFFCDooly31 min
Jul 24, 3:48 PM EDTSpecial Weather StatementFFCTaylor27 min
Jul 24, 4:42 PM EDTSpecial Weather StatementFFCWilcox33 min
Jul 24, 5:08 PM EDTSpecial Weather StatementFFCJefferson37 min
Jul 24, 5:30 PM EDTSpecial Weather StatementFFCCrisp30 min
Jul 24, 5:39 PM EDTSpecial Weather StatementFFCTelfair36 min
Jul 24, 6:24 PM EDTSpecial Weather StatementFFCWheeler36 min
Jul 24, 6:41 PM EDTSpecial Weather StatementFFCTreutlen34 min
Jul 24, 7:32 PM EDTSpecial Weather StatementFFCEmanuel28 min
Jul 24, 7:38 PM EDTSevere Thunderstorm WarningFFCEmanuel38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.